MAUDE Adverse Event Report: SMITH & NEPHEW, INC. EVOS 2.0MM COMP/NEUTRAL DRILL GUIDE; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. EVOS 2.0MM COMP/NEUTRAL DRILL GUIDE; PLATE, FIXATION, BONE
Model Number 71175043
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during inspection in cpd, the evos 2.0mm comp/neutral drill guide was found to be disassembled from itself and unable to be reassembled.In addition, spring broke on one of the sides.No case involved; therefore, no other complications were reported.
 
Additional Manufacturer Narrative
H6: the device, intended for use in treatment, was returned for evaluation.A visual inspection of the returned evos 2.0mm comp/neutral drill guide confirmed the device is broken on one end.The device also shows signs of extensive use.A review of the device history records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of complaint history did not reveal additional complaints for the listed batch.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
EVOS 2.0MM COMP/NEUTRAL DRILL GUIDE
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12042861
Report Number1020279-2021-05306
Device Sequence Number3323279
Product Code HRS
UDI-Device Identifier00885556636428
UDI-Public00885556636428
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K162078
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175043
Device Catalogue Number71175043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2021
Initial Date Received by Manufacturer 06/07/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1